The Annals of Probability

The Continuous and Differentiable Domains of Attraction of the Extreme Value Distributions

James Pickands III

Full-text: Open access

Abstract

The domains of attraction of the univariate extreme value distributions are characterized using inverse cumulative hazard functions. The results are much simpler than those using cumulative distribution functions. We also characterize the differentiable domains of attraction. A particularly simple characterization is given for the twice differentiable domain of attraction.

Article information

Source
Ann. Probab., Volume 14, Number 3 (1986), 996-1004.

Dates
First available in Project Euclid: 19 April 2007

Permanent link to this document
https://projecteuclid.org/euclid.aop/1176992453

Digital Object Identifier
doi:10.1214/aop/1176992453

Mathematical Reviews number (MathSciNet)
MR841599

Zentralblatt MATH identifier
0593.60035

JSTOR
links.jstor.org

Subjects
Primary: 60F05: Central limit and other weak theorems

Keywords
Extreme order statistics limits domains of attraction

Citation

III, James Pickands. The Continuous and Differentiable Domains of Attraction of the Extreme Value Distributions. Ann. Probab. 14 (1986), no. 3, 996--1004. doi:10.1214/aop/1176992453. https://projecteuclid.org/euclid.aop/1176992453


Export citation